You must be aware that allergies are one of the common subjects of concern for all of us. They can occur anytime, irrespective of the season. If you notice, they always pop up when either you have an important event coming up and have to look good or when you have to appear for an interview. In cases like these, it is advisable to approach certain best OTC antihistamine medicines.
Your old granny and a couple of aunties will suggest you with multiple home remedies, which may or may not work for you and if it does work, then its luck! Not just that, but now you can see numerous DIY (Do It Yourself) videos and blogs which promise to keep your allergies at bay, but you never know how your body might react to it.
Therefore, it is better to avoid these remedies in order to prevent other interactions in your body. The best method which applies here is to take the best OTC antihistamine, which provides instant relief from all those allergies for a long-lasting period.
One thing you might need to keep safe in mind is before buying the OTC antihistamine; you need to go through the ingredients and indications labeled in the literature.
This guide has a list of some of the antihistamine medicines available on Amazon. It will direct you the right way to select the medicine according to the type of allergic condition you have got.
Table of Contents
- Best OTC Antihistamine Reviews
- 1.GoodSense All Day Allergy, Cetirizine HCL Tablets – Best antihistamine for runny nose
- 2. Zyrtec Cetirizine HCl/Antihistamine – Best OTC Allergy Medicine – Best antihistamine for urticaria, skin allergy, eczema and asthma
- 3. Benadryl Ultratabs Antihistamine Allergy Medicine – Best antihistamine for cold
- 4. Children’s Benadryl Allergy Liquid with Diphenhydramine HCl Antihistamine – Best antihistamine for hives and sleep – Best antihistamine for infants
- 5. Rhinocort Allergy Nasal Spray with Budesonide Allergy Medicine – Best antihistamine for post nasal drip
- 6. ValuMeds Allergy Medicine Antihistamine – Best antihistamine for pollen allergy and Dogs
- 7. Coricidin HBP Antihistamine Cough & Cold Suppressant Tablets for People with High Blood Pressure
- 8. Member’s Mark Diphenhydramine Allergy Medicine – best antihistamine for vertigo
- 9. Claritin Medicine – Best antihistamine for itching
- 10. Allegra Allergy 24 Hour Gelcaps 180 mg 60 Count Long-Lasting Fast-Acting Antihistamine – Best non-drowsy antihistamine and breastfeeding
- Final Verdict
- Frequently Asked Questions
- What is antihistamine?
- What to look for when buying an antihistamine?
- What to do if antihistamines don’t work?
- What are the side effects of antihistamines?
- What are the different types of antihistamines?
- What are some brands of antihistamines?
- Why do antihistamines make you sleepy?
- How does antihistamine work?
- How many antihistamines can I take in 24 hours?
- When is the best time to take an antihistamine for an allergy?
- Can antihistamines make allergies worse?
- Do antihistamines weaken the immune system?
- Can I take an antihistamine when pregnant?
- Can I give my dog antihistamine for itching?
- Can you take acetaminophen and antihistamine together?
- What is the best allergy medicine for someone with high blood pressure?
- Should I avoid taking OTC allergy medicine if I am taking other medications?
Best OTC Antihistamine Reviews
1.GoodSense All Day Allergy, Cetirizine HCL Tablets – Best antihistamine for runny nose
The GoodSense All Day Allergy tablet is extremely potent and is considered as one of the best antihistamines against itchiness and runny nose. The allergies related to the upper respiratory tract tend to elevate hay fever and its associated symptoms, which include sneezing, watery eyes and itchiness of the throat. The GoodSense All Day Allergy tablets are powerful against all of the allergic symptoms.
The presence of Certizine Hydrochloride 10 mg as an active ingredient plays a major role in alleviating other allergies and hence is declared as best for indoor and outdoor allergies.
This antihistamine is suitable for adults and children 6 years and over. Children below 6 require advice from the physician. The dosage used is just one 10mg tablet daily with water and not with any other liquid as it can give rise to possible harmful interactions.
This antihistamine is available at a very affordable price on Amazon and is sure not to cost you a kidney like how other branded drugs cost. The best part is that it is just a click away from you and will be delivered at your doorstep.
A 5mg allergy relief tablet is also available in cases of less severe allergic symptoms, but the 10mg tablet is considered more efficacious.
- This antihistamine is very less priced as compared to other antihistamines
- It provides instant relief against allergic reactions and symptoms.
- It is very easy to swallow and does not require specialized skills to administer
- This antihistamine drug is suitable for children as well
- It is very powerful against skin conditions such as hives that occur from the outdoor environment.
- The presence of Certizine causes drowsiness
- It might not work for those who are habitual users of Zyrtec.
2. Zyrtec Cetirizine HCl/Antihistamine – Best OTC Allergy Medicine – Best antihistamine for urticaria, skin allergy, eczema and asthma
The human body has antibodies against every disease, that’s how the body’s immune system works. There are certain circumstances where the immune system is not supported and one needs therapeutic assistance in order to get rid of the disease that has occurred.
Allergies that are caught from dust, mold, pets and normal climatic changes normally don’t recover on their own. In such cases, the Zyrtec Cetrizine HCl/Antihistamine, 10mg is a sole survivor.
This antihistamine is been one of the best OTC allergy medicine. It provides instant relief from itchy and red eyes. Mostly, allergic reactions give rise to constant lacrimation, also known as watery eyes; this medicine has proven to eliminate lacrimation completely.
If you are keen on keeping pets but refrain because of the allergies they bring about, then Zyrtec Cetrizine/HCL is the best option.
Some individuals are born with extra sensitive skin, which is very prone to skin diseases; one needs to be extra precautious because skin conditions only get worse with time. One of the most deserted skin allergies is Urticaria, also known as hives. It may occur as a result of a drug reaction, bite from an insect, an expired skin product, or even from injections, especially those that consist of local anesthesia. So, we can take it as the best antihistamine for skin allergy.
The symptoms may include sudden swelling in the skin, pale and red patches along with itching and burning. The presence of Certizine in Zyrtec Cetrizine HCl/Antihistamine, 10mg, provides ease against Urticaria or hives for a very long-lasting period. It is available on Amazon and the pack includes two cases consisting of 50 tablets in each.
- It is marked best against asthma which gets worsen after coming in contact with dust
- It is more potent than Claritin due to the presence of Certizine.
- This antihistamine is very effective when taken at the start of the day
- Zyrtec Certzine/HCL is available in a pack of 2, which is enough for the entire month.
- One tablet a day is plenty enough to keep the whole day going without any hassle.
- This antihistamine cannot work on those with extremely poor immunity.
- It is not advisable for those patients who are on an existing treatment.
3. Benadryl Ultratabs Antihistamine Allergy Medicine – Best antihistamine for cold
Seasonal changes always bring about the worse allergies and will leave you agitated and irritated. These allergies may be associated with a constant runny nose, itchiness and slight redness all over the body, especially on the face.
The irritation aggravates if you have an important event on the schedule or any party you have been longing for. Not just that, allergies can control your mood like crazy, it can cost you stay in bed all day and cry, or it might leave you laughing unnecessarily. Your entire body feels restless and clumsy.
If left untreated, there are chances that one can get into severe other diseases. Allergies can progress into infections and even tumors. Therefore it is better to seek medicinal help before it is too late.
The Benadryl Ultratabs Antihistamine Allergy Medicine, Diphenhydramine HCl Tablets, 48 ct is suggested as the best OTC antihistamine for frequent sneezing and cold symptoms. The presence of diphenhydramine HCL is a scavenger against the upper respiratory tract allergic symptoms.
This medicine is ideal for everyone irrespective of age. For better results, you can take it 6 times in 24 hours but not more than that. It suitable for children above 6 years are suggested to take 1 tablet per day, but those below are supposed to have refrained. If you are pregnant, then it advisable to seek permission from your physician in order to prevent any mishap.
- This antihistamine is an essential pearl for those who have frequented nose block.
- The presence of active ingredient diphenhydramine provides a rapid onset of the drug.
- It acts as a lifeguard, which means that it is a sole survivor when you need it the most.
- Extremely useful when subjected to cold and its related symptoms.
- It is not suggested that pregnant females without their doctor’s advice.
- Children below 6 years are strictly prohibited by its use.
4. Children’s Benadryl Allergy Liquid with Diphenhydramine HCl Antihistamine – Best antihistamine for hives and sleep – Best antihistamine for infants
You have seen toddlers become cranky when they are suffering from allergies or even a minor fever because who likes runny nose, itchiness, watery eyes and flu! The worse part it is, they can’t even explain the difficulty themselves like how adults can. Moreover, they keep their mothers awake the whole night because of the pain and agony and they are going through.
You can totally relate this and if you are a new mother having to see your kids entailed in allergies is a big dare.
Thanks to the Children’s Benadryl Allergy Liquid with Diphenhydramine HCl Antihistamine, which is exclusively for children below 10 years. It is considered as one of the best OTC Antihistamine for children.
The permeation of Diphenhydramine in this antihistamine has the ability to keep runny nose, redness and fever at bay. It comes in a syrup form which can easily be swallowed. The cherry flavor makes the syrup friendly on the tongue as children normally don’t like the taste of syrups and concerned mothers feel quite hard to get the medicine ingested.
For children between 6 to 11 years, it is advisable to give 5-10ml within every 4-6 hours. It is prohibited for kids under 2 years. You don’t need to rush to the pharmacy and take the hassle as you can now directly get it ordered at your doorstep from Amazon.
- This children’s OTC antihistamine can help children against motion sickness.
- The flavor really makes it a lot tastier and bearable for children.
- It is an ideal choice for mothers who have really cranky kids and cannot bear allergic symptoms.
- It is potent against hives or other skin allergies as well.
- Benadryl can keep your children to a peaceful sleep for long hours.
- It can cause drowsiness and over sleepiness because of the presence of sedatives.
- Overdosage may lead to serious problems and require immediate consultation from a pediatrician.
5. Rhinocort Allergy Nasal Spray with Budesonide Allergy Medicine – Best antihistamine for post nasal drip
High school students tend to catch more allergies than any other adult. This is mostly because they stay outdoor for longer periods of time. The allergies they get can provoke symptoms like runny nose, watery eyes, constant sneezing and itchy throat.
It is suggested to take immediate Antihistamine without delay. Most of the anti-allergies cause serious drowsiness and will provide you a route to stay lethargic and dull.
Rhinocort Allergy Nasal spray is a portable aerosol that has Budesonide as an active ingredient, which is the most powerful antihistamine against drowsiness. It simply acts on the target areas keeping you at ease for 24 hours. It is also well known as the best antihistamine in post nasal drips. Its scent-free feature makes it very favorable for all. Most importantly, many aerosols are sold, mentioning alcohol-free, but they still do incorporate a certain amount of alcohol within them. However, Rhinocort sold on amazon is completely free of alcohol.
This 120 sprays bottle is enough for the entire month. Just one or two sprays within 2 -3 hours is sufficient. It is advisable to keep out of the reach of children.
- Very gentle and enters the nasal canal rapidly towards the nostrils, which is what makes it onset very rapid-acting.
- Perfect for those who find it difficult to swallow tabs and capsules.
- Very affordable and pocket-friendly unlike other therapeutic agents who cost huge bucks.
- This antihistamine has a very long-lasting effect. You can see the results right away.
- It is highly recommended in peak allergy seasons when there is an abrupt change in the climate.
- It has a tendency to dry out the nasal membranes and can cause irritation at the beginning which can be considered as a side effect.
- This antihistamine tends to cause a sharp pain in the upper nostrils when moved.
- Some patients might notice small blood clots when they blow their nose, but this refers only to those who are extra sensitive.
- Not recommended for patients with asthma as they are already on bronchodilators.
- Pregnant and lactating females are not allowed to take Rhinocort unless and until they are advised by their doctors.
6. ValuMeds Allergy Medicine Antihistamine – Best antihistamine for pollen allergy and Dogs
If you are planning for a long vacation and you have kept in all the traveling essentials, then you surely must have made a medicinal pouch! Your normal medicines would include painkillers, anti-diarrheal, antiemetics, medicines for nausea and, of course, some medicines for cold and flu.
When you travel, the susceptibility of falling sick increases twice the actual rate. This is because of the climatic and environmental changes outdoor. Therefore, it is always suggested to keep antihistamines with you.
If you are looking for the best OTC Antihistamine for traveling, then you have landed at the right place. The volumes Allergy Medicine (600 Tablets) Antihistamine, Diphenhydramine HCl 25 mg will be effective against cold, cough runny nose and watery eyes. It is by far the best antihistamine for pollen allergy. It clears the nasal pathway leaving a very easy and comfortable breath.
The best thing this antihistamine offers is that is suitable for dogs as well. It can be given to adults and children from 6-12 years of age. All you need is just to take one tablet every 4-6 hours. Children below 6 years of age are said to refrain from this.
- Very effective for those who are keen on keeping pets, especially dogs.
- Perfect antihistamine to pack in when traveling.
- It is an ideal medicine that can help you have a peaceful sleep.
- The pills are small in size and hence easy to swallow.
- Clears scratchy throat very rapidly, which is the worse allergic symptom.
- Cause drowsiness and can even make the person fall asleep for long.
- Slightly high priced than the other OTC antihistamines sold.
7. Coricidin HBP Antihistamine Cough & Cold Suppressant Tablets for People with High Blood Pressure
Old age brings about a lot of mental as well as physical changes in one’s body. As a person ages, he or she becomes more susceptible to allergies. High blood is a serious matter of concern and must be taken care of when a person seizes an allergic response. The Coricidin HBP Antihistamine Cough & Cold Suppressant Tablets are the finest Antihistamine for People with High Blood Pressure.
Coricidin is considered safe and prime for patients who have caught cold-related symptoms such as sneezing, runny nose and lacrimation along with high blood pressure. It relaxes the walls of the upper respiratory system, making them a powerful suppressant against cough.
Its rapid action is what makes it the most potent drug of choice on Amazon. Coricidin is a decongestant free antihistamine that is covered by the Bayer HealthCare LLC-Consumer Health. This antihistamine is sold on a 60-Day satisfaction guarantee and will not disappoint you; in fact, it will surely persuade you of repurchasing it.
- Highly recommended for patients with high blood pressure
- The product is delivered within 48 hours of order
- Easy to swallow and very gentle on the stomach for digestion.
- Also recommended for patients who normally don’t have high blood pressure but gets elevated due to cold medicines.
- Will make you very sluggish and drowsy all day.
- Will slow your brain’s functional activity to a very negligible extent.
8. Member’s Mark Diphenhydramine Allergy Medicine – best antihistamine for vertigo
If you are struggling with hay fever and all the allergic symptoms then you should surely get your hands on the Member’s Mark Diphenhydramine HCl 25 Mg Allergy Medicine and Antihistamine is another therapeutic agent sold in the category of Best OTC antihistamine.
The presence of Diphenhydramine makes the drug very efficacious and potent. Its main action is to eliminate runny nose, constant sneezing, itchiness, and watery eyes and to clear the passage of throat and nose. Patients who feel dizzy and vertigo hits them hard, then Diphenhydramine is the best drug of choice as it is extremely powerful against vertigo.
A good antihistamine is judged by its onset and the time period, which keeps the allergy away. This product is the most running one on Amazon because of its long-lasting effects.
Diphenhydramine comes in very attractive packaging. The bottle is portable and easy to carry. There around 600 tablets, which are pink colored. It is advised to take 2-3 tablets a day with an interval of 3-4 hours. It is not suitable for children however, it can be given to dogs who have adopted outdoor allergies and hay fever.
- Diphenhydramine has a very rapid action, which is why it is used over the counter.
- The tablet is hard to loose its hot pink color.
- Available in a sealed pack that keeps it prevented from contamination.
- Extreme drowsiness, the need for sleep doubles
- It requires multiple doses for some people with massive allergy.
9. Claritin Medicine – Best antihistamine for itching
Claritin Medicine is a powerful agent against indoor and outdoor allergens. Not just that, but it is proved to relieve symptoms from over 200 different allergens.
The active ingredient present in the Claritin is 10mg Loratadine per tablet. Loratadine is extremely efficacious and hinders the cascade triggered by allergens. It works on the mechanism in which it binds with the histamine receptors and blocks them; as a result, decreasing their undesired activity.
Claritin itself gives instant relief from an itchy throat, cold, fever, sneezing, runny nose, watery eyes and that you don’t need to take separate medicines for the symptoms.
It comes in blue packaging with 70 tablets in the container. Its efficiency remains in the body for 24 hours that makes it the most long-lasting OTC antihistamine. It is the only antihistamine that does not make you drowsy and is the number one recommendation by doctors.
It is easily available and is recommended to patients above 6 years. All you need is to take just one tablet, which becomes sufficient for the entire day.
- preferred by most patients over Zyrtec
- Unclogs the nose that has been blocked for a very long time.
- Just one tablet a day keeps the entire day going freely.
- Ideal for patients with vertigo. It helps them with their balance.
- Might take slightly longer to show its action
- Will not be digested by some patients.
10. Allegra Allergy 24 Hour Gelcaps 180 mg 60 Count Long-Lasting Fast-Acting Antihistamine – Best non-drowsy antihistamine and breastfeeding
Are you done with falling sick again and again? Is your allergy so severe that canceling the weekend party the only option you have?
Well, then you must surely get your hands on the Allegra Allergy 24 Hour Gelcaps. Its sole purpose is to give relief from the undesired symptoms of Allergy, such as hay fever, runny nose, watery eyes, itchiness of the throat and nose. If you have got kids at home who like to play outside, but they bring in multiple germs and allergies, then this product is solidly the best OTC antihistamine. If you are fond of planting and gardening but are hypersensitive to its chemicals, then know that Allegra is the most competent antihistamine against pollen and molds.
It comes in a purple packaging; the container consists of 60 GelCaps. Just one tab works within an hour and gives relief for up to 24 hours. The foremost benefit of this medicine is that it is nondrowsy and will not slow down your cognition level, like how other antihistamines do.
If you are pregnant or breastfeeding, it is suggested that you must ask your doctor prior to taking the medicine. However, children above 10 years have no limitations on the usage of this medicine. Though this is the best antihistamine while breastfeeding.
- A non-drowsy antihistamine does not cause you to lay in bed all day.
- This antihistamine can also act as a painkiller against body aches that come along hay fever.
- Rapid-acting and lasts for almost the entire day.
- Easy to swallow Gelcaps that do not require any specialized skills to administer.
- Can cause insomnia in some patients.
- Has no effect on `joint pains.
Medical research has been advancing and raging like crazy. Every other day a new medicine is launched, which can treat multiple diseases at once. Antihistamines are also one of the finest creations. Amazon makes sure to sell the best OTC antihistamines at very affordable rates. Moreover, it promises to deliver them to your doorstep, preventing you from running to the pharmacy store, which in turn is a big hassle.
The above mentioned OTC antihistamines will keep your allergies at bay, leaving you easy and comfortable. You can finally say goodbye to all the irritation allergies bring along with themselves. Moreover, you don’t need to stay in bed all day and cancel plans or interviews anymore that allergies were forcing you to do.
Frequently Asked Questions
What is antihistamine?
An antihistamine is a class of therapeutic drug which is taken in order to treat allergies. These allergies might be from seasonal cold, pollen, pet dander, or due to certain injectable. Antihistamines bind with the histamine receptors in the body to produce their action.
What to look for when buying an antihistamine?
When you are buying an antihistamine you should make sure it has the right active ingredient. The major and most potent active ingredients are Certizine and Diphenhydramine. Secondly, you must whether the antihistamine you are buying is suitable for the age group you are about to give it to. Checking the expiry date of the antihistamine is another prerequisite when buying an antihistamine.
What to do if antihistamines don’t work?
There are very rare cases in which antihistamines don’t work, but if they don’t, then it is always advisable to consult your physician. It might be possible that you don’t have an allergy but some other system disease that is incurable from Antihistamines.
What are the side effects of antihistamines?
The major side effect most antihistamines cause is drowsiness and urges to sleep followed by nausea, vomiting, diarrhea.
What are the different types of antihistamines?
There is a list of OTC antihistamines like Loratidine, Certizine, and Fexofenadine. They are the active ingredient which is responsible for eliminating the allergic symptoms.
What are some brands of antihistamines?
The most selling brands of OTC antihistamine are Zyrtec, Claritin, Benadryl and Coricidin. They are easily available on Amazon and do not require any prescription.
Why do antihistamines make you sleepy?
Antihistamines have an ingredient in them that belongs to the class of sedatives. Sedatives in layman terms are actually “Sleeping pills.” They are present in a very less amount. Normally it is added to keep the patient at rest.
How does antihistamine work?
Medical Science states that the Human body naturally encompasses receptors for all the compounds present in the therapeutic drugs. When the body detects any foreign body from the outdoor, inflammatory mediators and histamine receptors get stimulate. As a result of stimulation, these mediators and histamine receptors together produce symptoms like hay fever, runny nose, watery eyes, elevated body temperature, pain, etc. Antihistamines, when administered, block these histamine receptors by binding to them, inhibit their action and lower the symptoms they produce.
How many antihistamines can I take in 24 hours?
The dosage of the antihistamine wholly solely depends on the age of the patient, followed by the intensity of the allergy the patient has.
When is the best time to take an antihistamine for an allergy?
The best and foremost time to take an antihistamine is in the morning after breakfast. This will keep you fresh and asymptomatic for the entire day. If you feel fever, cough and cold symptoms are resuming again, then you can take another dose after 2 -3 hours of the first dose.
Can antihistamines make allergies worse?
When a patient exceeds the required dosage of the antihistamine, there are chances that an adverse reaction can be produced.
Do antihistamines weaken the immune system?
Drugs such as antibiotics, anti-viral, or antihistamine, when taken very frequently, tend to suppress the immune system of a person. This is generally because they don’t allow the body’s natural immune system to work. Continuous use may cause the patient to develop resistance and hence can weaken the immune system. Therefore, it is better to take them only when needed.
Can I take an antihistamine when pregnant?
Antihistamines don’t have much teratogenic effect on the fetus, but it is always advisable to consult your doctor and seek their permission before taking medicine. The same applies to breastfeeding mothers.
Can I give my dog antihistamine for itching?
Antihistamines are completely safe for dogs and can be given to them for any kind of allergy.
Can you take acetaminophen and antihistamine together?
Acetaminophen treats fever and pain, whereas antihistamines are used against allergies. Using them in combination is not very advisable because it might cause a drug interaction giving rise to certain side effects.
What is the best allergy medicine for someone with high blood pressure?
It is always suggested to be precautious when giving any medicine to diabetics and patients with high blood pressure in order to prevent drug interactions. Coricidin is the best and safest anti-allergy medicine that can be given to patients with high blood pressure.
Should I avoid taking OTC allergy medicine if I am taking other medications?
If you are already following a medicinal course, it is advisable to consult your physician before taking any OTC allergy medicine. This would prevent drug interactions if they were to occur in the first place.
Last update on 2020-09-21 / Affiliate links / Images from Amazon Product Advertising API